Vermont, 2007Damaging Wind in Vermont, June 5, 2007
June 5, 2007 · NWS ALY · 1 event in 1 county or zone
A strong cold front pushed east across western New England during the afternoon hours of Tuesday June 5th. The interaction of this strong front, combined with a warm, moist and unstable air mass in place, led to the development of strong to severe thunderstorms across western New England.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed east across western New England during the afternoon hours of Tuesday June 5th. The interaction of this strong front, combined with a warm, moist and unstable air mass in place, led to the development of strong to severe thunderstorms across western New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 5, 12:59 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 5, 12:59 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
159 PM EDT TUE JUN 5 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THIS
AFTERNOON ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...AND USHER IN
MUCH COOLER AND LESS HUMID AIR WHICH WILL LAST THROUGH THE MID WEEK
PERIOD...AS HIGH PRESSURE BUILDS ACROSS OUR REGION BEHIND THE FRONT.
A LOW PRESSURE SYSTEM MOVING ACROSS EASTERN CANADA...WILL DRAG A
WARM FRONT AND THEN A COLD FRONT THROUGH OUR REGION FRIDAY AND
FRIDAY EVENING...BRINGING THE THREAT OF MORE SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY BUSY. SEVERE THUNDERSTORM WATCH #347 IN EFFECT UNTIL 7 PM FOR
ALL OF FORECAST AREA EXCEPT HERKIMER COUNTY NY.
14Z ANALYSIS SHOWS STRONG COLD FRONT SLICING THROUGH WESTERN NEW
YORK AND PENNSYLVANIA. AHEAD OF THE FRONT...SCATTERED SHOWERS WITH
EMBEDDED THUNDER HAVE DEVELOPED IN CENTRAL NY...WITH LOW CLOUDS
AND FOG DISSIPATING ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND. WITH DEW POINTS IN THE LOWER 60S THROUGH OUR FORECAST
AREA...AND SOME CLEARING OCCURRING...SBCAPE VALUES AROUND
1000-1500 J/KG WILL BE COMMON ESPECIALLY FROM THE HUDSON VALLEY
SOUTH AND EAST. THIS IS WHERE THE BEST POTENTIAL FOR SEVERE
THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. WITH
STRONG FORCING ALONG THE SURFACE COLD FRONT...AS WELL AS A POTENT
UPPER LEVEL DISTURBANCE...THERE IS A CHANCE OF SEVERE STORMS
ACROSS THE MOHAWK VALLEY AND WESTERN ADIRONDACKS AS WELL. 0-6KM
BULK SHEAR VALUES OF 30-35 KTS ALONG WITH THE STRONG FORCING
SHOULD ALLOW FOR ORGANIZATION OF STORMS INTO CLUSTERS/LINES...WITH
DAMAGING WIND GUSTS THE MAIN THREAT AS 30-40 KT FLOW BETWEEN
500-700 MB WILL BE PRESENT. WBZERO HEIGHTS OF AROUND 9 KFT WILL
RESULT IN A CHANCE OF HAIL AS WELL...POSSIBLY UP TO NICKEL SIZE IN
SOME CELLS. MODERATE CAPE AND VERTICAL WIND SHEAR COMBINED WITH
STRONG FORCING SHOULD RESULT IN A GOOD CHANCE FOR WIDESPREAD
CONVECTION...WITH SCATTERED SEVERE THUNDERSTORMS. WILL BEEF UP
WORDING IN FORECAST TO MENTION SEVERE POTENTIAL THIS AFTERNOON AND
EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
SHOWERS AND THUNDERSTORMS WILL END FAIRLY QUICKLY THIS EVENING AND
HAVE ONLY KEPT ENHANCED WORDING ACROSS FAR NE PORTION OF FA UNTIL
00Z. TONIGHT CLOUDS AND SOME WIND ARE EXPECTED TO PREVENT FROST IN
ADIRONDACKS...BUT A VERY CHILLY START TO THE DAY ON WEDNESDAY WITH
UPPER 30S AND 40S ACROSS BULK OF FA. DRY WEATHER IS EXPECTED
THROUGH FIRST HALF OF THURSDAY NIGHT WITH A VERY CHILLY DAY ON
WEDNESDAY FOLLOWED BY THE COLDEST NIGHT IN SEVERAL WEEKS
WEDNESDAY NIGHT. NEARLY IDEAL RADIATIONAL COOLING CONDITIONS
EXPECTED WEDNESDAY NIGHT WITH TEMPS IN THE 30S TO MID 40S. IN THE
WESTERN ADIRONDACKS...FROST LOOKS TO BE ALMOST A CERTAINTY AS
UPPER 20S TO LOW 30S SHOULD BE WIDESPREAD. TOO EARLY TO ISSUE A
HEADLINE...BUT THIS WILL BE COVERED IN HWO. THURSDAY TEMPERATURES
WILL MODERATE BACK TO MORE SEASONABLE LEVELS...WITH THE NEXT
THREAT OF SHOWERS AND THUNDERSTORMS AHEAD OF A WARM FRONT MOVING
THROUGH THE OHIO VALLEY DURING THE SECOND HALF OF THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS FRIDAY
AFTERNOON INTO FRIDAY EVENING AHEAD OF A COLD FRONT. ON FRIDAY
TEMPS MAY GET VERY WARM ONCE AGAIN AS BULK OF FA IN WARM
SECTOR...SO 80S TO PERHAPS 90 ACROSS BULK OF FA. 0-3KM HELICITY
VALUES IN 60-200 RANGE AND MLMU CAPES 1000-2000 J/KG. THUS FRIDAY
AFTERNOON INTO FRIDAY EVENING LOOKS TO BE ACTIVE ONCE AGAIN. THE
PERIOD FROM SATURDAY THROUGH MONDAY LOOKS TO BE MAINLY DRY WITH
SEASONABLE TEMPS.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
CONDITIONS WILL GENERALLY BE VFR THIS AFTERNOON WITH AREAS OF
MVFR AND ISOLATED IFR DUE TO CONVECTION. ONE AREA OF CONVECTION
WAS AHEAD OF THE COLD FRONT MOVING FROM THE HUDSON VALLEY INTO
WESTERN NEW ENGLAND WHILE A SECOND AREA OF CONVECTION WAS
APPROACHING THE WESTERN MOHAWK VALLEY AND ADIRONDACKS MID AFTER
NOON AND WILL MOVE ACROSS THE HUDSON VALLEY IN THE LATE AFTER
NOON HOURS. SOME OF THESE STORMS HAVE HAD HAIL OR DOWNED TREES.
THE FRONT WILL CROSS THE HUDSON VALLEY AROUND 2200 GMT WITH
WINDS SHIFTING TO WEST AND GUSTING 15 TO 20 KNOTS. THE CLOUDS
WILL BREAK FOLLOWING THE FRONTAL PASSAGE BUT MORE LOW CLOUDS
ARE EXPECTED TO DROP INTO THE REGION AS THE UPPER TROF MOVES
ACROSS. THE GOOD NEWS IS THAT CONDITIONS SHOULD BE UNFAVORABLE
FOR FOG. WEDNESDAY SHOULD BE VFR WITH SCATTERED TO BROKEN
CLOUDS AROUND 4000 FT ASL.
OUTLOOK...
.THU...VFR. NO SIG WX.
.FRI...VFR. WDLY SCT PM -TSRAS.
.SAT...VFR.
.SUN...VFR.
&&
.HYDROLOGY...
YESTERDAYS 1 TO 3 INCHES OF RAINFALL FROM ALBANY AND POINTS EAST AND
SOUTHWARD (WITH LOCALLY HIGHER AMOUNTS)...RESULTED IN SOME
SIGNIFICANT WITHIN BANK RISES ON SELECT STREAMS AND RIVERS. FURTHER
NORTH AND WEST...LESS THAN AN INCH OF RAIN FELL WITH LITTLE OR NO
EFFECT ON WATERSHEDS.
AVERAGE BASIN RAINFALLS TODAY ARE EXPECTED TO BE IN THE QUARTER TO
HALF INCH RANGE AND SHOULD HAVE LITTLE FURTHER IMPACT ON MOST RIVERS
AND STREAMS. A THUNDERSTORM CONTAINING LOCALLY HEAVIER RAINFALL
COULD RESULT IN SMALLER STREAMS IN THE VICINITY RESPONDING BRIEFLY
TO NEAR BANKFULL.
AFTER THIS EVENING...DRY WEATHER IS EXPECTED WED AND THU SO ALL
STREAMS AND RIVERS WILL RECEDE. THE NEXT CHANCE FOR SHOWERS AND
STORMS IS FRIDAY.
&&
.FIRE WEATHER...
ANOTHER ROUND OF SHOWERS AND EVEN STORMS EXPECTED TODAY...ESPECIALLY
AFTERNOON. WHILE THE RAIN WILL NOT BE AS EXTENSIVE AS YESTERDAY IT
WILL KEEP VEGETATION SATURATED WITH LITTLE OPPORTUNITY FOR DRYING.
A COLD FRONT WILL BRING A MARKED CHANGE TONIGHT AS OUR SOUTH WIND OF
TODAY (AVERAGING AROUND 10 MPH) WILL SHIFT TO THE WEST WITH GUSTS TO
25 MPH LATE THIS AFTERNOON AND CONTINUING INTO EARLY TONIGHT BEFORE
DIMINISHING OVERNIGHT. THUNDERSTORMS THIS AFTERNOON COULD PRODUCE
HAIL AND BRIEF BUT MUCH STRONGER LOCAL GUSTS. THE BREEZE WILL PICK
UP AGAIN ON WEDNESDAY AVERAGING 10 TO 20 MPH. RH VALUES WILL ONLY
DROP TO 45 TO 60 PERCENT TODAY...CLOSER TO 70 IN THE
ADIRONDACKS...RECOVER TO ABOUT 90 PERCENT TONIGHT THEN DROP TO
BETWEEN 30 AND 40 PERCENT TOMORROW AFTERNOON...EXCEPT CLOSER TO 50
PERCENT OVER THE ADIRONDACKS. DRY TOMORROW WITH AND THURSDAY THUS
GIVING ALL FUELS A CHANCE TO DRY OUT.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
Hazardous weather outlook, Jun 5, 11:26 AM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1226 PM EDT TUE JUN 5 2007
CTZ001-013-MAZ001-025-NYZ033-039>043-047>054-058>061-063>066-082>084-
VTZ013>015-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1226 PM EDT TUE JUN 5 2007
...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW
YORK EXCEPT HERKIMER COUNTY...SOUTHERN VERMONT...BERKSHIRES AND
LITCHFIELD COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES...
IN CONNECTICUT...
LITCHFIELD.
IN NEW YORK...
ALBANY...CLOUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...
MONTGOMERY...RENSSELAER...SARATOGA..SCHENECTADY...SCHOHARIE
...ULSTER...WARREN...AND WASHINGTON.
IN MASSACHUSETTS...
BERKSHIRE.
IN VERMONT...
BENNINGTON...AND WINDHAM.
NYZ032-038-061100-
NORTHERN HERKIMER-SOUTHERN HERKIMER-
1226 PM EDT TUE JUN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO EVENING AND SOME MAY
BECOME STRONG PRODUCING GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
FROST IS POSSIBLE LATE WEDNESDAY NIGHT AS A CHILLY AIRMASS MOVES
INTO THE REGION.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 1:13 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL GREAT BARRINGTON 42.19N 73.36W
06/05/2007 E1.00 INCH BERKSHIRE MA LAW ENFORCEMENT
&&Special weather statement, Jun 5, 1:14 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT TUE JUN 5 2007
NYZ084-VTZ013-051845-
BENNINGTON VT-SOUTHERN WASHINGTON NY-
214 PM EDT TUE JUN 5 2007
...STRONG THUNDERSTORMS IN BENNINGTON AND WASHINGTON COUNTIES...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MANCHESTER TO
SHAFTSBURY TO 8 MILES SOUTH OF CAMBRIDGE...OR ALONG A LINE EXTENDING
FROM MANCHESTER TO 6 MILES SOUTHWEST OF ARLINGTON TO HOOSICK FALLS...
AND MOVING NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
MANCHESTER BY 220 PM EDT
BENNINGTON...HIDDEN VALLEY...SHAFTSBURY AND MANCHESTER CENTER BY 225
PM EDT
JPV/VTK
Special weather statement, Jun 5, 1:29 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT TUE JUN 5 2007
VTZ015-051900-
EASTERN WINDHAM VT-
229 PM EDT TUE JUN 5 2007
...A STRONG THUNDERSTORM IN WINDHAM COUNTY...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BRATTLEBORO...OR ABOUT OVER BRATTLEBORO...AND MOVING
NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF PUTNEY BY 250 PM EDT
JPV/VTK
Local storm report, Jun 5, 1:33 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HOOSICK 42.86N 73.33W
06/05/2007 RENSSELAER NY COUNTY OFFICIAL
WIRES AND TREES DOWN
&&Special weather statement, Jun 5, 2:10 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT TUE JUN 5 2007
VTZ013-051945-
BENNINGTON VT-
310 PM EDT TUE JUN 5 2007
...STRONG THUNDERSTORMS IN BENNINGTON COUNTY...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARLINGTON TO
BENNINGTON TO POWNAL...OR ALONG A LINE EXTENDING FROM ARLINGTON TO
BENNINGTON TO 10 MILES WEST OF NORTH ADAMS...AND MOVING EAST AT 30
MPH.
THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTH OF MANCHESTER BY 320 PM EDT
STAMFORD BY 330 PM EDT
READSBORO BY 340 PM EDT
JPV/VTK
Special weather statement, Jun 5, 2:11 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT TUE JUN 5 2007
CTZ001-051945-
NORTHERN LITCHFIELD CT-
311 PM EDT TUE JUN 5 2007
...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW
HARTFORD...OR ABOUT 6 MILES EAST OF TORRINGTON...AND MOVING EAST AT
30 MPH.
THE THUNDERSTORM WILL BE NEAR...
BARKHAMSTED BY 320 PM EDT
SNYDER/STUART
Thunderstorm Wind, Windham
- When
- June 5, 2:25 PM EST
- Where
- Windham County, Rockingham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.180, -72.500
Trees and limbs were reported down in Rockingham due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 5, 2007$2.6 million · 61 kt wind · 8 events
- Hail and Damaging Winds in Georgia, June 5, 2007$750,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$146,000 · 1.25 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 5, 2007$182,000 · 1.5 in hail · 13 events
- Hail and Damaging Winds in New Hampshire, June 5, 20071.75 in hail · 58 events
- Hail and Damaging Winds in South Carolina, June 5, 2007$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$60,000 · 2.75 in hail · 17 events
- Lightning Strike in Virginia, June 5, 2007$98,000 · 1 event
- Lightning Strike in California, June 5, 2007$80,000 · 1 event
- Hail and Damaging Winds in Georgia, June 5, 2007$53,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 5, 2007$51,000 · 1.75 in hail · 4 events
- Wildfire in California, June 5, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37462.